MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD MYPICC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS BARD MYPICC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000310A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
]the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 18ob3999 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a picc line appeared frayed, it was kinked and "caused some issues for a patient." no additional information was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer is confirmed to be use related.One 4.5 microintroducer was returned for investigation.The microintroducer was observed to be peeled.An even peel appeared to have occurred between the orange tabs.Use residue was observed.The distal tip was observed to be deformed.Microscopic observation of the tip of the microintroducer in comparison with a non-complainant sample revealed similar characteristics of the form of the distal end.Crimpling of the grey sheath was present near the distal end of the microintroducer.This is indicative of the sheath being advanced against resistance.The ifu states, ¿caution: do not use excessive force when introducing guidewire or microintroducer as this can lead to vessel perforation and bleeding¿ and ¿advance the microintroducer assembly over the guidewire.Using a twisting motion, advance the assembly into the vessel.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator.¿ based on the condition of the returned sample, possible contributing factors include advancement of the microintroducer against resistance and rough transition.As no indications of a manufacturing related issue being a contributing factor was present, the complaint is confirmed to be use related.A lot history review (lhr) of 18ob3999 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
BARD MYPICC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7793148
Report Number3006260740-2018-02111
Device Sequence Number19132130
Product Code LJS
UDI-Device Identifier00801741102639
UDI-Public(01)00801741102639
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000310A
Device Catalogue NumberCK000310A
Device Lot Number18OB3999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1